MAUDE Adverse Event Report: COVIDIEN 6022 LAP SPG 18X18 P-W STR; GAUZE/SPONGE, INTERNAL, X-RAY DETECTABLE

COVIDIEN 6022 LAP SPG 18X18 P-W STR; GAUZE/SPONGE, INTERNAL, X-RAY DETECTABLE
Model Number 6022
Medical Device Problem Code Component Missing (2306)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/03/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A photo of the product was provided for evaluation.From the picture, it is not possible to confirm the reported issue.The incident sample has been requested but to date has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.
 
Event or Problem Description
The customer reports the plastic tray that should have 5 each only had 4 each.
 
Additional Manufacturer Narrative
The device history record was reviewed and indicated that the product was released accomplishing all quality standards.The physical samples were received for the evaluation.Upon a visual evaluation of the sample, the reported condition was confirmed.The root cause of the missing sponges originates from the vendor process of packing the sponges.When the sponges are delivered to the plant from the vendor, they were wrapped in blue paper for an extra layer of sterility.These blue wrapped packages are then placed in the trays and lidded.There are aql checks that are done beginning, middle and end of each lot from our production.After production there is also finished good testing done.All of these checks are noted in the device history record package.A corrective action is not applicable at this time.Functional testing and visual inspections are being performed according to our current quality standards and inspection procedures.This complaint will be used for qa tracking and trending purposes.
 
Additional Manufacturer Narrative
The device history record was reviewed and indicated that the product was released accomplishing all quality standards.Photos were provided for the investigation and visually evaluated.Without a physical sample, the reported condition could not be confirmed.Because the reported condition could not be confirmed, the root cause could not be determined.A corrective action is not applicable at this time.Functional testing and visual inspections are being performed according to our current quality standards and inspection procedures.This complaint file shall be closed as unconfirmed at this time.If the sample(s) is returned at a later date, the complaint shall be reopened, and the investigation will be updated accordingly.

Brand Name
6022 LAP SPG 18X18 P-W STR
Common Device Name
GAUZE/SPONGE, INTERNAL, X-RAY DETECTABLE
Manufacturer (Section D)
COVIDIEN
1430 marvin griffin road, po b
augusta GA 30906
MDR Report Key8772526
Report Number1018120-2019-00370
Device Sequence Number11189689
Product Code GDY
UDI-Device Identifier10884527020461
UDI-Public10884527020461
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number6022
Device Catalogue Number6022
Device Lot Number18L190762
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/03/2019
Supplement Date Received by Manufacturer07/03/2019
07/03/2019
Initial Report FDA Received Date07/09/2019
Supplement Report FDA Received Date09/03/2019
11/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1